MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. COALITION MIS; THREADED ROD

GLOBUS MEDICAL, INC. COALITION MIS; THREADED ROD
Model Number 6136.1002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 02/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a case, an coalition mis threaded rod broke at the tip which remains in the patient post operatively.This event occurred in the united kingdom.
 
Additional Manufacturer Narrative
The device was unavailable for evaluation as it remains in the patient.It was reported that a coalition mis threaded rod broke at the tip and the tip remains in the patient post-operatively.This event occurred on (b)(6) 2024 in the united kingdom.It was explained that during a case, while disengaging the double barrel guide from the implant, the tip of the threaded rod broke and stayed inside the patient.It was stated that the tip of the threaded rod was "buried in the implant" and that the surgeon decided it would be better to leave the tip in the implant than to try to remove the implant.Images of the threaded rod were provided and showed there was a fracture at the distal tip.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was available for evaluation.Visual inspection showed that the threads at the distal tip were fractured off.Because the exact cause of fracture is unknown, no determinations could be made as to the cause of the reported issue.

Brand Name
COALITION MIS
Common Device Name
THREADED ROD
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19035885
Report Number3004142400-2024-00068
Device Sequence Number12597338
Product Code LXH
UDI-Device Identifier00889095305395
UDI-Public00889095305395
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6136.1002
Device Lot NumberJNU097BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown